Alert archive / North Carolina / River Flood Warnings in 2018

River Flood Warning 25, NWS Raleigh, NC

October 10, 2018Anson County, Stanly County, North Carolina

NWS Raleigh, NC issued this river flood warning at Oct 10, 2018, 10:31 PM EDT for Anson County, Stanly County, North Carolina. It took effect at Oct 11, 2018, 2:44 PM EDT. It was in force for 13 hr.

The area

The outline as issued.

The facts

Issued
Oct 10, 2018, 10:31 PM EDT (02:31 UTC)
In effect from
Oct 11, 2018, 2:44 PM EDT
Expired
Oct 12, 2018, 4:13 AM EDT
In force
13 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
Moderate

Counties Anson County, NC, Stanly County, NC

The radar

The Raleigh/Durham radar (KRAX), 162 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Rocky River NC near Norwood (NRWN7).

Action stage
16 ft
Minor stage
20 ft
Moderate stage
30 ft
Major stage
34 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02126000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

974 
WGUS42 KRAH 110231
FLWRAH


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Raleigh, NC
1031 PM EDT Wed Oct 10 2018



...The National Weather Service in Raleigh has issued a
Flood Warning for the following rivers in North Carolina...

  Rocky River Near Norwood affecting Anson and Stanly Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message. If you encounter deep water while driving, do not 
attempt to drive through. Turn around, dont drown.

&&

NCC007-167-111431-
/O.NEW.KRAH.FL.W.0025.181011T2016Z-181013T0527Z/
/NRWN7.2.ER.181011T2016Z.181012T0600Z.181012T1727Z.NO/
1031 PM EDT Wed Oct 10 2018

The National Weather Service in Raleigh has issued a 

* Flood Warning for 
  The Rocky River Near Norwood.
* from Thursday afternoon to late Friday night, or until the warning 
  is cancelled.
* At 10:00 PM Wednesday the stage was 1.6 feet.
* Flood stage is 20.0 feet.
* Moderate flooding is forecast.
* Forecast...The river is expected to rise above flood stage by 
  tomorrow afternoon and continue to rise to near 32.9 feet by early 
  Friday morning. The river will fall below flood stage by Friday 
  early afternoon.
* Impact...At 30.0 feet, Moderate flood stage. There is widespread 
  flooding of pasture and lowlands adjacent to the river.

&&

The following are the latest observations and 8 AM forecast stages
for the next several days.


                 FLD  OBSERVED                FORECAST 8 AM
LOCATION         STG  STG  DAY TIME    Thu   Fri   Sat   Sun   Mon

Rocky River
 Norwood          20   1.6 Wed 10 PM   3.6  28.1   6.5   3.0   2.1      


&&

LAT...LON 3525 8027 3521 8015 3519 8004 3511 8009
          3515 8028                   

$$
5 follow-up statements
203 
WGUS82 KRAH 110814
FLSRAH


Flood Statement 
National Weather Service Raleigh, NC
414 AM EDT Thu Oct 11 2018

...The Flood Warning continues for the following rivers in North 
Carolina...

  Rocky River Near Norwood affecting Anson and Stanly Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message. If you encounter deep water while driving, do not 
attempt to drive through. Turn around, dont drown.

&&

NCC007-167-112013-
/O.EXT.KRAH.FL.W.0025.181011T1704Z-181013T0527Z/
/NRWN7.2.ER.181011T1704Z.181012T0600Z.181012T1727Z.NO/
414 AM EDT Thu Oct 11 2018

The Flood Warning continues for
  the Rocky River Near Norwood.
* from this afternoon to late Friday night, or until the warning is 
  cancelled.
* At  4:00 AM Thursday the stage was 5.3 feet.
* Flood stage is 20.0 feet.
* Moderate flooding is forecast.
* Forecast...The river will rise above flood stage by this afternoon 
  and continue to rise to near 32.9 feet by after midnight 
  tomorrow. The river will fall below flood stage by tomorrow early 
  afternoon.
* Impact...At 34.0 feet, Major flood stage. There is widespread 
  flooding of pasture and farmland.
* Impact...At 30.0 feet, There is widespread flooding of pasture and 
  lowlands adjacent to the river.

&&

The following are the latest observations and 8 AM forecast stages
for the next several days.


             FLD  OBSERVED                   FORECAST 8 AM
LOCATION     STG   STG  DAY TIME     Thu   Fri   Sat   Sun   Mon

Rocky River
  Norwood     20   5.3 Thu 04 AM    11.8  28.1   6.5   3.0   2.1


&&

LAT...LON 3525 8027 3521 8015 3519 8004 3511 8009
          3515 8028                   

$$
509 
WGUS82 KRAH 111335
FLSRAH


Flood Statement 
National Weather Service Raleigh, NC
935 AM EDT Thu Oct 11 2018

...The Flood Warning continues for the following rivers in North 
Carolina...

  Rocky River Near Norwood affecting Anson and Stanly Counties

  Yadkin River At Yadkin College affecting Davidson and Davie Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message. If you encounter deep water while driving, do not 
attempt to drive through. Turn around, dont drown.

&&

NCC007-167-120135-
/O.EXT.KRAH.FL.W.0025.181011T1844Z-181013T0431Z/
/NRWN7.2.ER.181011T1844Z.181012T0600Z.181012T1631Z.NO/
935 AM EDT Thu Oct 11 2018

The Flood Warning continues for the Rocky River Near Norwood.
* from this afternoon to late Friday night, or until the warning is 
  cancelled.
* At  9:00 AM Thursday the stage was 6.2 feet.
* Flood stage is 20.0 feet.
* Moderate flooding is forecast.
* Forecast...The river will rise above flood stage by this afternoon 
  and continue to rise to near 32.9 feet by after midnight 
  tomorrow.The river will fall below flood stage by tomorrow early 
  afternoon.
* Impact...At 30.0 feet, There is widespread flooding of pasture and 
  lowlands adjacent to the river.
* Impact...At 20.0 feet, there is significant overflow into adjacent 
  pasture and lowlands.

&&

The following are the latest observations and 7 AM forecast stages
for the next several days.

                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    Fri   Sat   Sun   Mon   Tue

Rocky River
 Norwood          20   6.2 Thu 09 AM  26.7   6.5   2.9   2.1   1.8

&&

LAT...LON 3525 8027 3521 8015 3519 8004 3511 8009
          3515 8028                   

$$

NCC057-059-120135-
/O.EXT.KRAH.FL.W.0028.181012T0637Z-181014T0905Z/
/YADN7.1.ER.181012T0637Z.181013T0600Z.181013T2105Z.NO/
935 AM EDT Thu Oct 11 2018

The Flood Warning continues for the Yadkin River At Yadkin College.
* from late tonight to late Saturday night, or until the warning is 
  cancelled.
* At 9:00 AM Thursday the stage was 2.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by after midnight 
  tomorrow and continue to rise to near 24.4 feet by Saturday 
  morning. The river will fall below flood stage by Saturday 
  afternoon.
* Impact...At 18.0 feet, Minor flooding of mainly farmlands on both 
  banks. At 21.0 feet, Lower level primitive campsites at the 
  Thousand Trails Preserve off US 64 begin to flood. At 23.0 feet, The 
  upper campsites at the Thousand Trails Preserve off US 64 begin to 
  flood. And at 25.0 feet, Flooding closes Sowers Road near Linwood and 
  Hollywood Drive at Grub Ferry road. A campground on Hannah Ferry 
  Road is flooded. Flooding also threatens the pumping station at 
  Davidson, Incorporated.

&&

The following are the latest observations and 7 AM forecast stages
for the next several days.

                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    Fri   Sat   Sun   Mon   Tue

Yadkin River
 Yadkin College   18   2.2 Thu 09 AM  20.6  24.4   7.2   3.5   3.0

&&

LAT...LON 3597 8031 3577 8040 3574 8036 3568 8046
          3575 8054 3598 8045         

$$
351 
WGUS82 KRAH 120100
FLSRAH


Flood Statement 
National Weather Service Raleigh, NC
900 PM EDT Thu Oct 11 2018

...The Flood Warning continues for the following rivers in North 
Carolina...

  Rocky River Near Norwood affecting Anson and Stanly Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message. If you encounter deep water while driving, do not 
attempt to drive through. Turn around, dont drown.

&&

NCC007-167-121259-
/O.EXT.KRAH.FL.W.0025.000000T0000Z-181012T2315Z/
/NRWN7.1.ER.181011T2336Z.181012T0600Z.181012T1115Z.NO/
900 PM EDT Thu Oct 11 2018

The Flood Warning continues for
  the Rocky River Near Norwood.
* At  8:02 PM Thursday the stage was 20.2 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to rise to near 23 feet by
  early Friday morning. The river will fall below flood stage Friday
  morning.
* Impact...At 20.0 feet, Minor flood stage. There is significant 
  overflow into adjacent pasture and lowlands.

&&

The following are the latest observations and 7 AM forecast stages
for the next several days.


             FLD  OBSERVED                   FORECAST 7 AM
LOCATION     STG   STG  DAY TIME     Fri   Sat   Sun   Mon   Tue

Rocky River
  Norwood     20  20.2 Thu 08 PM    19.5   4.5   2.5   2.0   1.8


&&

LAT...LON 3525 8027 3521 8015 3519 8004 3511 8009
          3515 8028                   

$$
419 
WGUS82 KRAH 120203
FLSRAH


Flood Statement 
National Weather Service Raleigh, NC
1003 PM EDT Thu Oct 11 2018

...The Flood Warning continues for the following rivers in North 
Carolina...

  Rocky River Near Norwood affecting Anson and Stanly Counties

  Yadkin River At Yadkin College affecting Davidson and Davie Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message. If you encounter deep water while driving, do not 
attempt to drive through. Turn around, dont drown.

&&

NCC057-059-121403-
/O.EXT.KRAH.FL.W.0028.000000T0000Z-181014T1020Z/
/YADN7.3.ER.181012T0114Z.181013T0600Z.181013T2220Z.NO/
1003 PM EDT Thu Oct 11 2018

The Flood Warning continues for
  the Yadkin River At Yadkin College.
* At  9:00 PM Thursday the stage was 17.8 feet.
* Flood stage is 18.0 feet.
* Major flooding is forecast.
* Forecast...The river will rise above flood stage by early Friday morning
  and continue to rise to near 29.2 feet by early Saturday morning. The 
  river will fall below flood stage by Saturday evening.
* Impact...At 29.0 feet, Several homes are flooded, with floodwaters 
  covering an extensive area of primarily farm and pasture lands.
* Impact...At 26.0 feet, Several homes along the river begin to flood.
* Impact...At 25.0 feet, Flooding closes Sowers Road near Linwood and 
  Hollywood Drive at Grub Ferry road. A campground on Hannah Ferry 
  Road is flooded. Flooding also threatens the pumping station at 
  Davidson, Incorporated.

&&

The following are the latest observations and 8 AM forecast stages
for the next several days.


             FLD  OBSERVED                   FORECAST 8 AM
LOCATION     STG   STG  DAY TIME     Fri   Sat   Sun   Mon   Tue

Yadkin River
  Yadkin Col  18  17.8 Thu 09 PM    26.9  28.5   7.7   3.6   3.0


&&

LAT...LON 3597 8031 3577 8040 3574 8036 3568 8046
          3575 8054 3598 8045         

$$

NCC007-167-121403-
/O.EXT.KRAH.FL.W.0025.000000T0000Z-181012T1800Z/
/NRWN7.1.ER.181011T2336Z.181012T0100Z.181012T0600Z.NO/
1003 PM EDT Thu Oct 11 2018

The Flood Warning continues for
  the Rocky River Near Norwood.
* At  9:00 PM Thursday the stage was 20.6 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will crest early Friday morning and fall 
  to below flood stage by Friday morning.
* Impact...At 20.0 feet, Minor flood stage. There is significant 
  overflow into adjacent pasture and lowlands.

&&

The following are the latest observations and 8 AM forecast stages
for the next several days.


             FLD  OBSERVED                   FORECAST 8 AM
LOCATION     STG   STG  DAY TIME     Fri   Sat   Sun   Mon   Tue

Rocky River
  Norwood     20  20.6 Thu 09 PM    13.3   4.1   2.5   2.0   1.8


&&

LAT...LON 3525 8027 3521 8015 3519 8004 3511 8009
          3515 8028                   

$$
907 
WGUS82 KRAH 120813
FLSRAH


Flood Statement 
National Weather Service Raleigh, NC
413 AM EDT Fri Oct 12 2018

...The Flood Warning is cancelled for the following rivers in North 
Carolina...

  Rocky River Near Norwood affecting Anson and Stanly Counties


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message. If you encounter deep water while driving, do not 
attempt to drive through. Turn around, dont drown.

&&

NCC007-167-120843-
/O.CAN.KRAH.FL.W.0025.000000T0000Z-181012T1800Z/
/NRWN7.1.ER.181011T2336Z.181012T0330Z.181012T0654Z.NO/
413 AM EDT Fri Oct 12 2018

The Flood Warning is cancelled for
  the Rocky River Near Norwood.
* At  4:00 AM Friday the stage was 19.3 feet.
* Flood stage is 20.0 feet.
* The river fell below flood stage at  2:54 AM Friday.
* Forecast...The river will continue to fall to 4.1 feet by Saturday 
  morning.

&&

The following are the latest observations and 7 AM forecast stages
for the next several days.


             FLD  OBSERVED                   FORECAST 7 AM
LOCATION     STG   STG  DAY TIME     Sat   Sun   Mon   Tue   Wed

Rocky River
  Norwood     20  19.3 Fri 04 AM    15.5   4.1   2.5   2.0   1.8


&&

LAT...LON 3525 8027 3521 8015 3519 8004 3511 8009
          3515 8028                   

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Oct 10, 9:37 PM EDT, 54 minutes earlier.

Area forecast discussion, Oct 10, 9:37 PM EDT, 54 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
937 PM EDT Wed Oct 10 2018

.SYNOPSIS...
Michael's remnants will move quickly northeast across central NC
Thursday. The low pressure will then track off the Mid Atlantic
coast Thursday night. High pressure will build in from the northwest
Thursday night and Friday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 937 PM Wednesday...

As of 930 PM, the center of Michael was located over southwest GA
and is forecast by the National Hurricane Center to continue to
progress quickly to the NE, reaching central SC by late tonight, then
tracking NE across central NC Thursday. It will be late tonight and
early Thursday before the bands of heavy rain and strong/gusty wind
begin to affect our SW Piedmont. Before the actual remnants arrive
Thursday, there will continue to be a deep SE feed of moisture off
the Atlantic and Gulf Stream across the region. PW's at record
levels for early October in the 2.25 to 2.4 inch range. Therefore,
locally heavy rain can be expected with any showers, but especially
where banding of showers and training of cells develop. This is more
likely west and south of Raleigh through late tonight. We will have
the highest POP SW (increasing to categorical by 12z). Elsewhere, we
will generally carry chance POP's, becoming categorical Thursday.

Strong and gusty winds will accompany the rain bands (strongest in
the Tropical Storm Warning region, and especially enhanced as the
circulation passes over the region Thursday.

The low-level shear and 0-1 km hodographs will also increase toward
daybreak in the far SW, with most of central NC expected to see this
increase quickly on Thursday morning. We do expect a least some
tornado threat over our region Thursday. The main threat would be on
the right front or NE quadrant of the remnant circulation's track.
Even a bit of heating will be possible out ahead of the system late
morning into the early afternoon, placing the entire eastern and
southern part of our region in the risk.

&&

.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
As of 355 PM Wednesday...

...The most significant impacts associated with Michael are expected
across central NC Thursday morning into early Thursday evening...

The rain shield with Michael will move NE through the central
Carolinas Thu. While the surface wind field will have weakened from
its current hurricane status, this is a powerful storm with a lot of
energy, and the storm's swift movement will allow far too little
time for significant dissipation of this energy. Winds just aloft
around the broad center of the storm will remain quite strong, with
model projections showing 40-60 kts at 925 mb on either side of the
center. And forecast soundings as well as model cross sections
indicate sufficient low level mixing just behind the center, as the
drier air dives in behind the departing storm, for a focused,
particularly intense band of winds from the N. Will monitor for this
potential closely through tomorrow. Irrespective of this occurrence,
the potential gusts within this still-tropical cyclone warrant an
areal expansion of the tropical storm warning, and this will take
place after the next NHC forecast package is issued, barring any
major track change (path or speed).

The flash flood watch will remain as is. Today's rain will certainly
help moisten the soils, especially across the S and W halves of the
forecast area, although we did not see quite the rates that were
initially feared. Concern remains for what some convection-allowing
models depict as an intense rain band over the N circumference of
the circulation center, which could generate heavy totals on the NW
side of the storm as such a band pivots counterclockwise and leads
to a longer duration of heavier rain over the Piedmont. This
potential has led to a slight NW shift in the expected corridor of
heaviest rain, although we still expect nearly 3" over SE sections
ranging to 4-6.5" over much of the Piedmont. (A lowering of rain
totals over the SE would certainly be helpful to those still
recovering from Florence.)

Following the official track and supporting model guidance, have
shown a quick decrease in rain chances from WSW to ENE as the storm
pulls away late Thu night. Breezy, gusty winds from the NNW will
hold areawide through much of the night. Expect highs of 74-81 Thu,
followed by lows of 55-64 Thu night. -GIH

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
As of 1235 PM Wednesday...

Based on the official forecast track, TS Michael will be tracking
quickly NE away from NC Fri morning. Models indicate dry air moving
into the area, so expect plentiful sunshine, albeit with potential
stray gusty winds in its wake. Michael will leave a broad trailing
frontal zone off the SE coast, with a more substantial cold front
sitting just to our NW, the coldest/densest air staying temporarily
blocked by the mountains. So while a dip in temps is expected Fri,
readings will be just slightly below normal initially. A shortwave
trough moving through the N-central CONUS early Fri will progress
eastward across the Northeast states late Fri into early Sat,
allowing a cool surface high centered over the central CONUS to
shift eastward and push the cold front SE/SSE into our area,
initiating a further drop in thicknesses by Sat morning. We should
see a few clouds to start the weekend, including potential terrain-
enhanced mid clouds early Sat morning in the Piedmont. Thicknesses
suggest highs about two categories below normal Sat.

We'll start to see a more active pattern into early next week, with
greater-than-usual day-to-day variability. The surface high will
shift E off the Mid Atlantic and Northeast coast Sun, sending a
coastal inverted trough northwestward into the Carolinas. This will
cause a rebounding of thicknesses and increased cloud cover for the
latter half of the weekend. With the increased moist upglide along
the northward-shifting frontal zone, will bring in small chance pops
(20-30%) Sun night into early Mon, with a rebound in temps Mon as
brief warm air advection returns. Another broad but amplified
shortwave trough swinging through the central CONUS early Mon will
swing by to our N through early Tue, taking a cold front through the
area, and expect good chances of showers and perhaps a storm late
Mon through Mon night. The front will stall out just to our south
for Tue/Wed, with cool high pressure building in from the W and NW.
Expect quiet and dry weather to move in Tue, with increasing clouds
Wed as the front begins to buckle back north into the area. -GIH

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
As of 825 PM Wednesday...

A weakening band of light rain showers will lift north through the
area through 03z. A brief period of MVFR restrictions will be
possible in the heavier showers. After 03z, expect a lull in rain
showers through 12z. However, ceilings are expected to lower to MVFR
or IFR areawide overnight, potentially to LIFR at KINT and KGSO.

Ceilings will remain IFR to MVFR on Thursday with the heavy
rain bands associated with Michael's remnants expected to spread SW
to NE across the area between 12 to 15Z at KINT and KGSO, 15 to 18z
at KRDU and KFAY, and 18 to 20z at KRWI. IFR restrictions will occur
in the heaviest rain bands. Meanwhile, winds will strengthen with
sustained winds of 20 to 25 kts, gusting to 30 to 40 kts at times,
especially in the heavier bands. It also appears there will be a
period of LLWS at all TAF sites, occurring at KINT, KGSO and KRDU
Thursday evening as a strong 50 to 60kt NWLY low-level jet develops
as Michael pushes off to the NE, while KFAY and KRWI will see a
period of LLWS during the afternoon from a strong 50 kt SWLY LLJ.

Looking beyond 00z Friday: Rain will rapidly taper off and skies
will clear out from SW to NE between 00 to 06z Friday. Winds may
remain gusty for a longer time. Otherwise, VFR conditions are
expected to dominate for much of the Fri through Mon period, with
high pressure extending in from the NW, although sub-VFR stratus/fog
is possible late Sat night into early Sun as a warm frontal zone
briefly pushes northward into the region. A little rain is possible
late Sun into Mon ahead of a cold front that will move in from the W
late Mon.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Tropical Storm Warning for NCZ028-042-043-073>078-083>086-088-089.
Flash Flood Watch from Thursday morning through late Thursday night
for NCZ007>011-021>028-038>043-073>078-083>086-088-089.

&&

SYNOPSIS...Badgett/Hartfield
NEAR TERM...Badgett
SHORT TERM...Hartfield
LONG TERM...Hartfield
AVIATION...CBL/Hartfield
Hazardous weather outlook, Oct 10, 7:17 PM EDT, 3 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
717 PM EDT Wed Oct 10 2018

NCZ007-021>024-038>040-112330-
Person-Forsyth-Guilford-Alamance-Orange-Davidson-Randolph-Chatham-
717 PM EDT Wed Oct 10 2018

...FLASH FLOOD WATCH IN EFFECT FROM 6 AM EDT THURSDAY THROUGH LATE
THURSDAY NIGHT...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

Periods of moderate rain are possible through this evening, which
may produce minor street flooding. Otherwise, hazardous weather is
not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Rain bands associated with Michael will impact the area Thursday and
Thursday night. Storm total rainfall amounts of 3 to 6 inches with
locally higher amounts can be expected. This rainfall could result
in flash flooding, particularly in low lying and poor drainage areas.
Gusty winds of 20 to 30 mph can also be expected. Winds of this
magnitude could knock down a few trees and power lines. Finally, by
Friday and Saturday, the heavy rainfall will likely lead to minor to
moderate flooding along main stem rivers.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ008>011-025>028-041>043-073>078-083>086-088-089-112330-
Granville-Vance-Warren-Halifax-Durham-Franklin-Nash-Edgecombe-Wake-
Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-
Richmond-Scotland-Hoke-Cumberland-Sampson-
717 PM EDT Wed Oct 10 2018

...TROPICAL STORM WARNING IN EFFECT...
...FLASH FLOOD WATCH IN EFFECT FROM 6 AM EDT THURSDAY THROUGH LATE
THURSDAY NIGHT...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.
   Flash Flood Watch.

Rain bands associated with Michael will impact the area Thursday and
Thursday night. Storm total rainfall amounts of 3 to 6 inches with
locally higher amounts can be expected. This rainfall could result
in flash flooding, particularly in low lying and poor drainage areas.
Gusty winds of 20 to 30 mph can also be expected. Winds of this
magnitude could knock down a few trees and power lines. Finally, by
Friday and Saturday, the heavy rainfall will likely lead to minor to
moderate flooding along main stem rivers.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 10:33 PM EDTRiver Flood WarningRAHAlamance60 hr
Oct 10, 10:33 PM EDTRiver Flood WarningRAHChatham63 hr
Oct 10, 10:41 PM EDTRiver Flood WarningRAHDavidson, Davie70 hr
Oct 11, 9:16 AM EDTFlash Flood WarningRAHDavidson, Forsyth, Guilford, Randolph21 hr
Oct 11, 9:46 AM EDTAreal Flood AdvisoryRAHAnson, Hoke, Montgomery, Moore, Richmond, Scotland and 1 more6 hr
Oct 11, 11:17 AM EDTAreal Flood AdvisoryRAHAlamance, Chatham, Cumberland, Durham, Harnett, Lee and 2 more6 hr
Oct 11, 12:00 PM EDTRiver Flood WarningRAHChatham, Lee18 hr
Oct 11, 12:25 PM EDTFlash Flood WarningRAHAlamance, Chatham, Durham, Lee, Orange, Wake9 hr
Oct 11, 1:21 PM EDTFlash Flood WarningRAHGranville, Person12 hr
Oct 11, 1:25 PM EDTFlash Flood WarningRAHCumberland, Harnett, Johnston, Moore5 hr
Oct 11, 2:12 PM EDTAreal Flood AdvisoryRAHFranklin, Halifax, Nash, Vance, Warren, Wilson6 hr
Oct 11, 3:10 PM EDTSpecial Weather StatementRAHGuilford, Randolph35 min
Oct 11, 3:56 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Guilford, Orange, Randolph64 min
Oct 11, 4:16 PM EDTSevere Thunderstorm WarningRAHDurham, Person59 min
Oct 11, 4:43 PM EDTSevere Thunderstorm WarningRAHChatham, Franklin, Granville, Vance, Wake92 min
Oct 11, 4:57 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke, Lee, Moore, Richmond and 1 more93 min
Oct 11, 5:05 PM EDTSevere Thunderstorm WarningRAHJohnston, Sampson, Wayne, Wilson85 min
Oct 11, 5:22 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Franklin, Halifax, Nash, Warren83 min
Oct 11, 6:14 PM EDTSpecial Weather StatementRAHDurham, Franklin, Granville, Vance61 min
Oct 11, 6:30 PM EDTSpecial Weather StatementRAHSampson, Wayne, Wilson60 min
Oct 11, 6:39 PM EDTSpecial Weather StatementRAHHalifax, Nash, Warren36 min
Oct 11, 7:29 PM EDTFlash Flood WarningRAHDavidson, Randolph25 hr
Oct 11, 7:35 PM EDTSpecial Weather StatementRAHFranklin, Granville, Vance, Warren55 min

Nearby

River Flood Warnings in North Carolina, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.